MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES MAMMOSTAR BIOPSY SITE IDENTIFIER

CARBON MEDICAL TECHNOLOGIES MAMMOSTAR BIOPSY SITE IDENTIFIER
Model Number STAR0833
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mammostar preloaded tissue marker device is a sterile, nonpyrogenic, single use tissue marker consisting of pyrolytic carbon coated zirconium oxide discrete marker that is visible on standard radiographs (x-ray, mammography, fluoroscopy, kv, and ct) as well as ultrasound and magnetic resonance imaging (mri) incorporated into lyophilized biomarc delivery gel.The mammostar preloaded tissue marker is placed into soft tissue during open, percutaneous, or endoscopic procedures to radiographically mark a surgical location.The mammostar applicator shafts are marked with 6 depth indicator bands: 3 for use with the sample management system on the probe (solid band lines marked with numbered longitudinal stripe in corresponding gauge color) and 3 for use with the sample management system off (solid band marked in corresponding gauge colors).Each depth indicator band is used to indicate depth confirmation of the applicator device when using mammotome revolve biopsy probes.Sideport devices are marked near the handle to indicate the sideport position to allow mammostar deployment.It was reported that during a stereotactic biopsy using mammotome revolve with a siemens upright, the radiologist encountered tip shear with (1) star0833.The radiologist first used mmk0801.The marker was deployed, but they were unable to see it in the breast.It could have been superimposed behind the probe.The physician then decided to add a second clip and chose to use star0833.However, during deployment, the marker became stuck in the chamber, and when they tried to pull the deployment device out, it was stuck in the breast.At the very end of the marker deployment device, the white tip was pulled off just enough that the "fork"- looking end caught the breast tissue, and they were unable to pull the device back out.The physician had to make an additional incision on the breast to widen the area to be able to pull the device out.The complaint investigation for the mammostar biopsy site identifier was conducted based on user-provided images, as the returned product was not available for evaluation.Review of the images demonstrated that the mammostar applicator had been inserted into the biopsy probe with the side port oriented toward the back of the probe rather than aligned with the probe aperture.This incorrect orientation resulted in deployment of the marker into the probe lumen instead of through the probe aperture and into the biopsy cavity.As a result, the distal tip of the applicator elevated into the aperture and surrounding tissue cavity, causing the applicator tip to become caught on tissue and preventing normal removal of the probe.The investigation concluded that the reported event was consistent with improper orientation and use of the applicator within the biopsy probe.Although it could not be concluded that this device caused or contributed to this event, it has been determined to be reportable pursuant to 21 cfr 803 due to the reported malfunction.As such we are submitting this medwatch report.The information contained herein is being provided to the fda to comply with regulations relating to medical device reporting adn is based on information submitted by others that may not be factually correct.This submission does not constitute a determination or admission that a device has malfunctioned or that a device is related to death, injury or malfunction.
 
Event or Problem Description
During a stereotactic biopsy using mammotome revolve with a siemens upright, the radiologist encountered tip shear with (1) star0833.The radiologist first used mmk0801.The marker was deployed, but they were unable to see it in the breast.It could have been superimposed behind the probe.The physician then decided to add a second clip and chose to use star0833.However, during deployment, the marker became stuck in the chamber, and when they tried to pull the deployment device out, it was stuck in the breast.At the very end of the marker deployment device, the white tip was pulled off just enough that the "fork"- looking end caught the breast tissue, and they were unable to pull the device back out.The physician had to make an additional incision on the breast to widen the area to be able to pull the device out.

Brand Name
MAMMOSTAR BIOPSY SITE IDENTIFIER
Common Device Name
MAMMOSTAR
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES
1290 hammond rd
st. paul MN 55110
Manufacturer Contact
tina wittchow
1290 hammond rd
st. paul, MN 55110
6516538512
MDR Report Key25259369
Report Number2134494-2026-00001
Device Sequence Number10511604
Product Code NEU
UDI-Device Identifier00858015005349
UDI-Public00858015005349
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSTAR0833
Device Lot Number2506128A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale